Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2011, 4:40 PM CDT for Jefferson County, Orange County, Texas. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 6, 2011, 5:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 67 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:10 PM CDT | HAIL 0.75 | Port Neches, TX | |
| Jun 6, 5:15 PM CDT | HAIL 0.75 | Port Arthur, TX | |
| Jun 6, 5:20 PM CDT | HAIL 0.75 | Port Arthur, TX | PEA TO PENNY SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3767 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384
WUUS54 KLCH 062140
SVRLCH
TXC245-361-062230-
/O.NEW.KLCH.SV.W.0093.110606T2140Z-110606T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 PM CDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...PORT NECHES...PORT ARTHUR...GROVES...
ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES BRIDGE CITY...
* UNTIL 530 PM CDT
* AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER BRIDGE CITY...MOVING SOUTHWEST
AT 10 MPH.
* THE SEVERE THUNDERSTORM... WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3009 9406 3019 9384 3002 9376 2998 9380
2995 9385 2992 9387 2990 9390 2987 9391
2987 9392
TIME...MOT...LOC 2140Z 070DEG 9KT 3007 9390
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:47 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 6, 3:47 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 347 PM CDT MON JUN 6 2011 .DISCUSSION... FORECAST AREA IS SANDWICHED BETWEEN MID/UPPER LEVEL RIDGE TO THE NORTH AND TUTT LOW OVER THE GULF. IN BETWEEN A VERY MOIST AND UNSTABLE AIR MASS IS IN PLACE WITH PWAT NEAR 2 INCHES AND LAPS CAPES OVER 3K J/KG. TEMPERATURES IN THE UPPER 90S TO AROUND 100 THIS AFTERNOON...WELL ABOVE TRIGGER TEMPERATURES...AND SHOWERS AND THUNDERSTORMS ARE NOW PEPPERING THE FORECAST AREA. WITH THE HIGH INSTABILITY...WELL MIXED ATMOSPHERE...AND WEAK SHEAR...POTENTIAL FOR STRONG/SEVERE HAIL AND DOWN BURST WINDS. THIS ACTIVITY LOOKS TO BE MAINLY DIURNALLY DRIVEN TODAY...AND SHOULD CONTINUE UNTIL SHORTLY AFTER SUNSET. THEREFORE...WILL KEEP 30 POP GOING INTO THE EVENING. ON TUESDAY...MOIST AND UNSTABLE AIR MASS WILL CONTINUE ACROSS THE FORECAST AREA. ALSO...A SHORT WAVE IS NOTED TO COME AROUND THE RIDGE LATE ON TUESDAY. THESE FEATURES SHOULD HELP KICK-OFF MORE CONVECTION DURING THE AFTERNOON INTO EVENING HOURS. SO WILL HAVE ANOTHER 30 POP FOR TUESDAY INTO TUESDAY EVENING. AIR MASS WILL BEGIN TO DRY OUT BY LATER IN THE WEEK...AND THUS POPS WILL BE TRIMMED BACK TO ISOLATED AT BEST FOR WEDNESDAY AND ONWARD. RUA && .MARINE... LIGHT VARIABLE WINDS WILL BECOME LIGHT ONSHORE DURING THE WEEK AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE NORTHERN GULF. RUA && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON INTO EVENING...AND THEN AGAIN ON TUESDAY AFTERNOON INTO EVENING...AS A VERY MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE. THESE STORMS WILL PRODUCE FREQUENT LIGHTNING ALONG WITH GUSTY AND ERRATIC WINDS. LOCALIZED LOCATIONS WILL RECEIVE SOME BRIEF HEAVY RAIN TO BRIEFLY WET GROUND FUELS...HOWEVER WIDESPREAD SIGNIFICANT RAINFALL IS NOT EXPECTED TO BREAK THE DROUGHT. AWAY FROM THE STORMS...ELEVATED FIRE DANGER WILL REMAIN WITH HOT TEMPERATURES...DRY GROUND FUELS...AND ERRATIC WINDS FROM THUNDERSTORM OUTFLOW BOUNDARIES. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 95 74 92 73 / 30 30 30 20 10 KBPT 75 94 74 92 74 / 30 30 30 20 10 KAEX 71 98 71 95 72 / 30 30 30 20 10 KLFT 74 96 73 93 73 / 30 30 30 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 6, 4:45 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 445 AM CDT MON JUN 6 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-070945- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 445 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. STRONGER STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND SMALL HAIL. NEAR RECORD HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 ARE EXPECTED AGAIN TODAY. COMBINED WITH THE HUMIDITY...APPARENT TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. STRONGER STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND SMALL HAIL. MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY INTO THE WEEKEND. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-070945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 445 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. STRONGER STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM TUESDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 05
In the hours before
Local storm report, Jun 6, 4:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL FRANKLIN 29.80N 91.51W
06/06/2011 E0.75 INCH ST. MARY LA BROADCAST MEDIA
REPORTED ON HIGHWAY 87.
&&
JRUALocal storm report, Jun 6, 4:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL BEAUMONT 30.09N 94.14W
06/06/2011 E1.00 INCH JEFFERSON TX PUBLIC
REPORTED ON THE SOUTHWEST SIDE OF BEAUMONT.
&&
JRUALocal storm report, Jun 6, 4:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL CHARENTON 29.87N 91.54W
06/06/2011 E1.00 INCH ST. MARY LA PUBLIC
&&
JRUALocal storm report, Jun 6, 4:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL GRAND LAKE 30.03N 93.27W
06/06/2011 E1.75 INCH CAMERON LA PUBLIC
REPORTED NEAR CALCAM LINE ROAD.
&&
JRUALocal storm report, Jun 6, 4:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG GRAND LAKE 30.03N 93.27W
06/06/2011 CAMERON LA LAW ENFORCEMENT
TREES DOWN ACROSS HEBERTS ROAD.
&&
JRUALocal storm report, Jun 6, 4:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
439 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 NE GRAND LAKE 30.05N 93.25W
06/06/2011 E1.00 INCH CAMERON LA PUBLIC
&&
JRUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:37 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 23 min |
| Jun 6, 3:20 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 55 min |
| Jun 6, 3:32 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 58 min |
| Jun 6, 4:18 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 57 min |
| Jun 6, 5:21 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.